Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 18, 2013, 9:21 AM CDT for Shelby County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2013, 9:21 AM CDT (14:21 UTC)
- Expired
- Mar 18, 2013, 9:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Shelby County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
633
WWUS84 KMEG 181421
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CDT MON MAR 18 2013
ARZ036-MSZ001-TNZ088-181445-
CRITTENDEN AR-DE SOTO MS-SHELBY TN-
921 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...
EXTREME EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF MIDTOWN MEMPHIS AT 921
AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...
MIDTOWN MEMPHIS AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3515 9017 3529 8970 3511 8964 3500 8964
3499 8973 3499 9011
TIME...MOT...LOC 1421Z 256DEG 36KT 3510 9000
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 18, 6:27 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 18, 6:27 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 627 AM CDT MON MAR 18 2013 .UPDATE... UPDATED TO ADD 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 509 AM CDT MON MAR 18 2013/ DISCUSSION... THUNDERSTORMS CONTINUED FROM CENTRAL AR INTO NORTHWEST TN AT 5 AM... ROUGHLY ALONG AND NORTH OF I40. THESE STORMS WERE ROOTED IN AN ELEVATED LAYER...ON THE COOL SIDE OF A SURFACE COLD FRONT. FOR THIS AFTERNOON... NAM SOUNDINGS SHOW WARM SECTOR MUCAPES IN EXCESS OF 1000 J/KG... ACCOMPANIED BY MIDLEVEL LAPSE RATES NEAR 7 C/KM OVER NORTHEAST MS. WEAK CONVECTIVE INHIBITION SHOULD BE OVERCOME WITH THE APPROACH OF A MIDLEVEL TROF AXIS... SUPPORTIVE OF A SLIGHT RISK OF SEVERE. POST FRONTAL SHOWERS SHOULD EXIT THE TN RIVER VALLEY THIS EVENING... AS A DRY MIDCONTINENTAL SURFACE HIGH SETTLES IN FOR TUESDAY AND WEDNESDAY. SIMILAR TO THE PAST SEVERAL DAYS...EXTENDED PERIOD MODEL CONSENSUS BETWEEN THE GFS AND ECMWF REMAINS LOWER THAN NORMAL. BOTH MODELS POINT TOWARD A RELATIVELY ACTIVE SOUTHERN BRANCH...BUT DIFFER IN TIMING OF INDIVIDUAL SYSTEMS AND AMOUNT OF LOW LEVEL COLD AIR INTRUSION FROM THE OHIO VALLEY. FOR THE EXTENDED PERIODS...HAVE CHOSEN TO SPLIT THE DIFFERENCE BETWEEN THE MILD GFS AND COOLER ECMWF...WHILE ADDING SOME WEIGHT TO PERSISTENCE. HAVE KEPT POPS AT OR BELOW CHANCE CATEGORY WHERE MODEL CONSENSUS WAS LACKING. PWB && .AVIATION... 12Z TAF CYCLE A QUASI-STATIONARY BOUNDARY LOCATED FROM PARIS TN TO MEMPHIS WILL GRADUALLY MOVE EAST/SOUTHEAST TODAY AS AN UPPER LEVEL TROUGH MOVES THIS BOUNDARY AS A COLD FRONT ACROSS THE LOWER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AT ALL SITES...WITH BEST CHANCES SHIFTING TO TUP WHERE BEST INSTABILITY AND LIFT WILL RESIDE LATER THIS MORNING INTO THE AFTERNOON. MVFR CONDITIONS EXPECTED TO PREVAIL THROUGH AT LEAST MID AFTERNOON WITH IMPROVEMENT TO VFR CONDITIONS BY LATE AFTERNOON INTO TONIGHT. SOUTHWEST WINDS BETWEEN 8-12KTS WITH OCCASIONAL GUSTS UP TO 20 KTS WILL GRADUALLY VEER NORTHWEST AND DIMINISH TO 6 KTS OR LESS BEHIND THE FRONT BY TONIGHT. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 63 43 61 42 / 90 10 0 0 MKL 62 36 58 35 / 90 10 0 0 JBR 58 37 58 38 / 40 0 0 0 TUP 73 43 65 38 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 18, 3:55 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT MON MAR 18 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 355 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY SOUTHEAST OF A LINE FROM CHARLESTON AND NEW ALBANY MISSISSIPPI...TO SAVANNAH TENNESSEE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...WITH A SECONDARY THREAT OF TORNADOES OVER NORTHEAST MISSISSIPPI DURING THE LATE MORNING AND EARLY AFTERNOON. OVER THE REMAINDER OF THE MIDSOUTH... ISOLATED STRONG THUNDERSTORMS WILL OCCUR...WITH SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER NORTH MISSISSIPPI TODAY. PWB
In the hours before
Special weather statement, Mar 18, 8:14 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 814 AM CDT MON MAR 18 2013 ARZ035-036-048-181345- CRITTENDEN AR-CROSS AR-ST. FRANCIS AR- 814 AM CDT MON MAR 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 845 AM CDT FOR... WEST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER CALDWELL AT 814 AM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR EARLE...FORREST CITY...MADISON...PARKIN AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3538 9041 3507 9036 3496 9086 3510 9093 TIME...MOT...LOC 1314Z 247DEG 41KT 3507 9078
Special weather statement, Mar 18, 8:18 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 818 AM CDT MON MAR 18 2013 MSZ003>005-TNZ090-091-181345- BENTON MS-TIPPAH MS-ALCORN MS-HARDEMAN TN-MCNAIRY TN- 818 AM CDT MON MAR 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 845 AM CDT FOR... NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 15 MILES WEST OF POCAHONTAS AT 819 AM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...HARDEMAN...MCNAIRY AND TIPPAH COUNTIES... INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3526 8858 3494 8852 3490 8911 3503 8917 TIME...MOT...LOC 1319Z 250DEG 38KT 3499 8902
Special weather statement, Mar 18, 8:57 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 857 AM CDT MON MAR 18 2013 ARZ036-048-TNZ088-181430- CRITTENDEN AR-ST. FRANCIS AR-SHELBY TN- 857 AM CDT MON MAR 18 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 AM CDT FOR... SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SIMSBORO AT 857 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN...SHELBY AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR MARION...MIDTOWN MEMPHIS...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE. && LAT...LON 3532 9005 3500 8990 3499 9044 3514 9051 TIME...MOT...LOC 1357Z 253DEG 33KT 3508 9035
Special weather statement, Mar 18, 9:05 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 AM CDT MON MAR 18 2013
MSZ005-006-TNZ091-092-181445-
TISHOMINGO MS-ALCORN MS-HARDIN TN-MCNAIRY TN-
905 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...
NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTH OF SHILOH AT 905 AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN ALCORN...HARDIN...MCNAIRY AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR PICKWICK LANDING STATE PARK AND SAVANNAH...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3500 8799 3500 8819 3495 8817 3495 8844
3516 8847 3531 8799 3529 8797 3501 8798
TIME...MOT...LOC 1405Z 258DEG 33KT 3507 8833Special weather statement, Mar 18, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 AM CDT MON MAR 18 2013
ARZ036-MSZ001-TNZ088-181445-
CRITTENDEN AR-DE SOTO MS-SHELBY TN-
921 AM CDT MON MAR 18 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 AM CDT FOR...
EXTREME EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF MIDTOWN MEMPHIS AT 921
AM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CRITTENDEN...DESOTO AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...
MIDTOWN MEMPHIS AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3515 9017 3529 8970 3511 8964 3500 8964
3499 8973 3499 9011
TIME...MOT...LOC 1421Z 256DEG 36KT 3510 9000The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:18 AM CDT | Special Weather Statement | MEG | Hardeman | 27 min |
| Mar 18, 8:34 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 51 hr |
| Mar 18, 9:05 AM CDT | Special Weather Statement | MEG | Hardin | 40 min |
| Mar 18, 9:47 AM CDT | Special Weather Statement | MEG | Fayette | 28 min |
| Mar 18, 11:04 AM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| Mar 18, 11:39 AM CDT | Special Weather Statement | MEG | Tipton | 36 min |
| Mar 18, 12:44 PM CDT | Special Weather Statement | MEG | McNairy | 46 min |
| Mar 17, 10:56 PM CDT | Special Weather Statement | MEG | Coahoma | 34 min |
| Mar 18, 10:24 AM CDT | Special Weather Statement | MEG | Itawamba, Lee | 36 min |
| Mar 18, 10:42 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 48 min |
| Mar 18, 11:10 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 50 min |
| Mar 18, 11:42 AM CDT | Special Weather Statement | MEG | DeSoto | 33 min |
| Mar 18, 12:03 PM CDT | Special Weather Statement | MEG | Benton | 27 min |
| Mar 18, 12:34 PM CDT | Special Weather Statement | MEG | Itawamba | 41 min |
| Mar 18, 1:06 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 24 min |
| Mar 18, 1:14 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 46 min |
| Mar 18, 1:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tishomingo and 1 more | 43 min |
| Mar 18, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 37 min |
| Mar 18, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 39 min |
| Mar 18, 2:37 AM CDT | Special Weather Statement | MEG | Crittenden | 23 min |
| Mar 18, 8:14 AM CDT | Special Weather Statement | MEG | St. Francis | 31 min |
| Mar 18, 8:57 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Mar 18, 9:27 AM CDT | Special Weather Statement | MEG | Crittenden | 33 min |
| Mar 18, 10:07 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 23 min |
| Mar 18, 10:21 AM CDT | Severe Thunderstorm Warning | MEG | Lee | 24 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.